Alert archive / California / High Wind Warnings in 2018
High Wind Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Apr 15, 2018, 9:30 PM PDT. It took effect at Apr 16, 2018, 11:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 9:30 PM PDT (04:30 UTC)
- In effect from
- Apr 16, 2018, 11:00 AM PDT
- Expired
- Apr 16, 2018, 10:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
465 WWUS76 KHNX 160430 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 930 PM PDT Sun Apr 15 2018 CAZ095-161230- /O.UPG.KHNX.HW.A.0003.180416T1800Z-180417T0500Z/ /O.NEW.KHNX.HW.W.0003.180416T1800Z-180417T0500Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 930 PM PDT Sun Apr 15 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 10 PM PDT MONDAY... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect from 11 AM to 10 PM PDT Monday. The High Wind Watch is no longer in effect. * TIMING...The strongest winds are expected over the ridges and through the mountain passes from midday Monday into the evening hours Monday. * WINDS...West 25 to 40 mph with gusts up to 65 mph. Highways affected include 178 through Walker Pass and Highway 58 through Tehachapi Pass. * IMPACTS...Trees and tree branches may fall causing power outages. Unsecured objects could be blown away. High profile vehicles could be steered off road by strong cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ098-099-161230- /O.UPG.KHNX.HW.A.0003.180416T1800Z-180417T0500Z/ /O.NEW.KHNX.HW.W.0003.180416T1800Z-180417T1000Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 930 PM PDT Sun Apr 15 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 AM MONDAY TO 3 AM PDT TUESDAY... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect from 11 AM Monday to 3 AM PDT Tuesday. The High Wind Watch is no longer in effect. * TIMING...The strongest winds are expected right below the mountain passes from midday Monday into the evening hours Monday. Winds will decrease by early Tuesday morning. * WINDS...West 25 to 45 mph with gusts of 65 to 75 mph, especially right below the mountain passes. Highways affected include 178 below Walker Pass and Highway 58 below Tehachapi Pass in the vicinity of Mojave. * IMPACTS...Areas of blowing dust and sand with locally poor visibility. Possible power outages. Unsecured objects such as lawn and patio furniture could be blown away. High profile vehicles could be steered off road by strong cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Bean
3 follow-up statements
930 WWUS76 KHNX 161222 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 522 AM PDT Mon Apr 16 2018 CAZ095-162100- /O.CON.KHNX.HW.W.0003.180416T1800Z-180417T0500Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 522 AM PDT Mon Apr 16 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS EVENING... * TIMING...The strongest winds are expected over the ridges and through the mountain passes from midday today into this evening. * WINDS...West 25 to 40 mph with gusts up to 65 mph. Highways affected include 178 through Walker Pass and Highway 58 through Tehachapi Pass. * IMPACTS...Trees and tree branches may fall causing power outages. Unsecured objects could be blown away. High profile vehicles could be steered off road by strong cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ098-099-162100- /O.CON.KHNX.HW.W.0003.180416T1800Z-180417T1000Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 522 AM PDT Mon Apr 16 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT TUESDAY... * TIMING...The strongest winds are expected right below the mountain passes from midday today into this evening. Winds will decrease by early Tuesday morning. * WINDS...West 25 to 45 mph with gusts of 65 to 75 mph, especially right below the mountain passes. Highways affected include 178 below Walker Pass and Highway 58 below Tehachapi Pass in the vicinity of Mojave. * IMPACTS...Areas of blowing dust and sand with locally poor visibility. Possible power outages. Unsecured objects such as lawn and patio furniture could be blown away. High profile vehicles could be steered off road by strong cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ DS
620 WWUS76 KHNX 162053 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 153 PM PDT Mon Apr 16 2018 CAZ095-170500- /O.CON.KHNX.HW.W.0003.000000T0000Z-180417T0500Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 153 PM PDT Mon Apr 16 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * TIMING...The strongest winds are expected over the ridges and through the mountain passes through this evening. * WINDS...West 25 to 40 mph with gusts up to 65 mph. Highways affected include 178 through Walker Pass and Highway 58 through Tehachapi Pass. * IMPACTS...Trees and tree branches may fall causing power outages. Unsecured objects could be blown away. High profile vehicles could be steered off road by strong cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ098-099-170500- /O.CON.KHNX.HW.W.0003.000000T0000Z-180417T1000Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 153 PM PDT Mon Apr 16 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * TIMING...The strongest winds are expected right below the mountain passes through this evening. Winds will decrease by early Tuesday morning. * WINDS...West 25 to 45 mph with gusts of 65 to 75 mph, especially right below the mountain passes. Highways affected include 178 below Walker Pass and Highway 58 below Tehachapi Pass in the vicinity of Mojave. * IMPACTS...Areas of blowing dust and sand with locally poor visibility. Possible power outages. Unsecured objects such as lawn and patio furniture could be blown away. High profile vehicles could be steered off road by strong cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Dudley
062 WWUS76 KHNX 170500 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1000 PM PDT Mon Apr 16 2018 CAZ098-099-170600- /O.CAN.KHNX.HW.W.0003.000000T0000Z-180417T1000Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1000 PM PDT Mon Apr 16 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Hanford has cancelled the High Wind Warning. Winds have decreased across the area this evening and will remain below advisory criteria. $$ CAZ095-170600- /O.EXP.KHNX.HW.W.0003.000000T0000Z-180417T0500Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 1000 PM PDT Mon Apr 16 2018 ...HIGH WIND WARNING HAS EXPIRED... Winds have decreased across the area, thus the warning has been allowed to expire. A winter weather advisory is in effect through 8 AM Tuesday. $$ Bean
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Apr 15, 1:59 PM PDT, 7 hours 31 minutes earlier.
Area forecast discussion, Apr 15, 1:59 PM PDT, 7 hours 31 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 159 PM PDT Sun Apr 15 2018 .SYNOPSIS...A storm system is expected to move in tonight through Monday, bringing rain and snow along with gusty winds and much cooler temperatures. Dry and mild again Tuesday and Wednesday, then more wet weather is possible by Thursday. Afterward, expect a return to dry conditions with a warming trend. && .DISCUSSION...Latest satellite images show mid-level and high clouds moving from the southwest ahead of the upper level trough just off the coast of northern California and the Pacific Northwest. As this system moves closer, expect an increase in cloud cover and precipitation development over the Sierra Nevada beginning this evening and progress southward overnight tonight. In the meantime, gusty winds are possible along the west side of the San Joaquin Valley later this afternoon into this evening and will likely kick up some blowing dust. Snow levels in the Sierra Nevada will initially remain around 7,000 to 8,000 feet through this evening and will lower overnight down to about 3,500 to 4,000 feet during the day on Monday. Several inches to up to a foot of snow are expected tonight through Monday night in the Sierra Nevada, while snow amounts up to several inches are expected further south, including in Kern County during Monday evening through Tuesday morning. Depending on how much clearing that occurs over the region on Monday afternoon, cold and unstable air will be sufficient for afternoon/evening showers and some isolated thunderstorm development (including small hail and brief heavy rain) over parts of the San Joaquin Valley, as well as the mountains and foothills in the Central California interior. As for the desert areas, including below the passes and canyons of the east side of the southern Sierra Nevada and Tehachapi Mountains, gusty winds will be another concern during Monday afternoon and evening where a High Wind Watch remains in effect. By Tuesday morning, some upslope flow will produce low clouds and light precipitation over mainly the Kern County mountain areas, including over the west and north-facing slopes of the Tehachapi Mountains and towards the Grapevine and Frazier Park areas. Light snow accumulations will remain possible at the pass levels. Temperatures will also be fairly cold, so slick and icy roads are also a possibility during Tuesday morning. A fairly quiet weather pattern between systems is anticipated for Tuesday afternoon through Wednesday afternoon. Temperatures will be cooler than average Tuesday and warm closer to average briefly on Wednesday due to a weak transient ridge of high pressure. The next low pressure system arrives to the forecast area starting Wednesday evening and continuing into Thursday. This next system will also be similar to the one currently off the coast, though likely with lower precipitation amounts and not quite as cold. Latest model runs this morning have come into better agreement in terms of timing, strength, and placement of this feature. This system is progged to move east of the district by Thursday evening. Some gusty winds are also possible behind this next system in the desert areas, although are not likely to be as strong as what is forecast for early this week. During Friday and next weekend, high pressure will return to much of California, so it looks like a drier, and relatively warmer regime will take place once again. It does not appear this ridge will be strong and persistent for longer than a few days at this time, but temperatures will warm back to at least a few degrees above average during next weekend. && .AVIATION... Over the Southern Sierra Nevada, increasing areas of MVFR in low clouds and precipitation after 00Z Monday. MVFR conditions becoming prevalent with areas of mountain obscuring IFR after 06Z Monday. Isolated thunderstorms possible after 18Z Monday. Elsewhere, VFR conditions will prevail across the Central CA Interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Weather Advisory from 5 AM Monday to 2 AM PDT Tuesday CAZ097. Winter Weather Advisory from 8 PM this evening to 11 PM PDT Monday CAZ096. Winter Weather Advisory from 10 PM Monday to 8 AM PDT Tuesday CAZ095. High Wind Watch from Monday morning through Monday evening CAZ095-098-099. && public...BSO avn/fw...DCH synopsis...BSO weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 12:44 PM PDT | Special Weather Statement | HNX | 46 min | |
| Apr 16, 12:55 PM PDT | Special Weather Statement | HNX | Madera | 35 min |
| Apr 16, 1:29 PM PDT | Special Weather Statement | HNX | 31 min | |
| Apr 16, 2:17 PM PDT | Special Weather Statement | HNX | Fresno | 43 min |
| Apr 16, 3:13 PM PDT | Special Weather Statement | HNX | Fresno | 47 min |
| Apr 16, 3:34 PM PDT | Special Weather Statement | HNX | Kings | 41 min |
| Apr 16, 3:54 PM PDT | Special Weather Statement | HNX | Merced | 51 min |
| Apr 16, 4:09 PM PDT | Special Weather Statement | HNX | Stanislaus | 51 min |
| Apr 16, 4:26 PM PDT | Special Weather Statement | HNX | Kings | 49 min |
Nearby
High Wind Warnings in California, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.